Page 1 of 2

Anybody take Interferon and has no side effects?

PostPosted: Sat Apr 17, 2010 8:31 pm
by ElJacko
Reason I'm asking is that I'm on a trial of the hopefully, longer lasting Interferon 1B.

To date I've had 3 injections and experienced nothing like a side effect. This leads me to suspect that I'm on a placebo rather than real stuff, unless of course I'm very lucky and not suspect to any of the published side effects.

Anybody else take interferons with no side-effects?

No side effects - Avonex

PostPosted: Tue Apr 27, 2010 5:06 pm
by Quilter123
I have been on Avonex, interferon beta-1a, since November 2005. I have never experienced any side effects. Occassionally my exhaustion is a little worse the next day. I have never had the flu like symptoms. :)

Avonex side-effects

PostPosted: Tue Apr 27, 2010 11:42 pm
by smokey
I wish!

I experience general yuckiness for about 12 hours.

PostPosted: Wed Apr 28, 2010 4:04 am
by ElJacko
Thanks for your replies, especially your's Quilter.

It's a bit of a worry when I'm on a drugs trail, and thinking that I'm going through all the inconnvienience just to jab myself with saline is very discouraging.

Knowing that there are people who have no side effects when taking the medication gives me hope to continue with it.

In a years time the trail turns from a blind study to giving everybody a real dose so I suppose I won't really know until then...Fingers Crossed.

PostPosted: Wed Apr 28, 2010 5:45 pm
by Bubba
I am not a real Fart Smeller, or I mean Smart Feller, but I have been injecting 44 dose of Rebif for about a year with absolutely NO side effects...(knock on wood)

no side effects

PostPosted: Mon May 31, 2010 10:53 pm
by Alexandra
oh..i just wish...my forth injection put me in the emergency room due to an extremelly high fever that I couldn't even drive myself to hospital. Thanks to having great friends. Afer 6 injections, I still have about 48h of bad side effects. Thanks NHE for your advice without which I don't think I would have managed to go through the Avonex.

PostPosted: Sat Jul 10, 2010 5:55 am
by jgkarob
Me. I've been on Rebif for 10 years this year.
Okay, I get huge red injection site reactions, but this beats relapses.
I've always had the reactions, but less on Rebif 22.
I did try the lower dose for a while, but my neuro noted that I was getting more exacerbations and so I went back on to Rebif 44.

I'm not sure if things would have been the same on Avonex, but I'll never know.
xx

PostPosted: Mon Jul 19, 2010 11:46 am
by Hummer
I started on Beteseran, loved it but it didn't love me, liver enzymes increased changed to Rebif had really sore injection sites for days, changed to Avonex and have not experienced any side effects, I might sleep through them as I inject a few hours before bed.

Brad

avonex reax

PostPosted: Fri Jul 30, 2010 9:20 pm
by suzypeach
i've been on avonex for 14 weeks -- it's hit or miss. sometimes i get a 102 degree fever. sometimes nothing. haven't figured out what the secret is yet.

PostPosted: Thu Aug 12, 2010 8:17 pm
by Jann
I seem to have worse reaction in my arms? why? I don't know. always have the flu like symptoms, but sometimes worse than others. Wish I knew the secret too lol

PostPosted: Fri Aug 13, 2010 7:41 pm
by Bubba
I pretty much inject in my belly. Thats it. Sometimes in my thighs, but 90% of the time I do my belly. Never done the arms or my buttocks area. So far, no side effects. Yeah, I have site reactions on my tummy but as far as the negative side effects...None.
Now, I haven't had a liver test yet either????

We'll find out soon!

PostPosted: Sun Feb 06, 2011 12:07 am
by ElJacko
Tokk the last dose of "blind" medication a week or so ago. This Thursday we move on to phase 2, this is where everybody gets medication.

This is when I'll find oiut if I was on a placebo or one of the lucky few that gets no side effects. I hope that its the latter, I'm a bit nervous about finding out.

PostPosted: Mon Feb 07, 2011 12:26 am
by smokey
Be sure to let us know! All the best.

PostPosted: Fri Feb 11, 2011 3:40 pm
by ElJacko
Had my first shot of the "real stuff" on Thursday. Apart from a mild headache and feeling a bit wooly headed (and that might be down to the hot, humid weather) I had no reatcion.

Here's to hoping that things continue in this way.

PostPosted: Fri Feb 11, 2011 10:14 pm
by smokey
So you were on placebo?